Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Quadric representation of a submanifold

Author: Ivko Dimitrić
Journal: Proc. Amer. Math. Soc. 114 (1992), 201-210
MSC: Primary 53C40; Secondary 53C42
MathSciNet review: 1086324
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ x:{M^n} \to {E^m}$ is an isometric immersion of a smooth manifold into a Euclidean space then the map $ \tilde x = x{x^{\text{t}}}$]> (<![CDATA[ $ {\text{t}}$ denotes transpose) is called the quadric representation of $ M$. $ \tilde x$ is said to be of finite type ($ k$-type) if it can be decomposed into a sum of finitely many $ \left( k \right)$ eigenfunctions of Laplacian from different eigenspaces. We study map $ \tilde x$ in general, especially as related to the condition of being of finite type. Certain classification results are obtained for manifolds with $ 1$-and $ 2$-type quadric representation.

References [Enhancements On Off] (What's this?)

  • [Cl] Bang-yen Chen, Geometry of submanifolds, Marcel Dekker, Inc., New York, 1973. Pure and Applied Mathematics, No. 22. MR 0353212
  • [C2] Bang-Yen Chen, Total mean curvature and submanifolds of finite type, Series in Pure Mathematics, vol. 1, World Scientific Publishing Co., Singapore, 1984. MR 749575
  • [D] I. Dimitrić, Quadric representation and submanifolds of finite type, Thesis, Michigan State Univ., 1989.
  • [R] Antonio Ros, Eigenvalue inequalities for minimal submanifolds and 𝑃-manifolds, Math. Z. 187 (1984), no. 3, 393–404. MR 757479, 10.1007/BF01161955
  • [S] Kunio Sakamoto, Planar geodesic immersions, Tôhoku Math. J. (2) 29 (1977), no. 1, 25–56. MR 0470913
  • [T] Tsunero Takahashi, Minimal immersions of Riemannian manifolds, J. Math. Soc. Japan 18 (1966), 380–385. MR 0198393

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C40, 53C42

Retrieve articles in all journals with MSC: 53C40, 53C42

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society